My 2 1/2 year old son broke his arm a week ago. To help control his pain and discomfort the Orthopaedic Surgeon prescribed him Tylenol with codeine. My son has been taking it every 4-8 hours for almost a week. I'm a little worried about what this could be doing to his little body. Could he be getting addicted? Is it possible that he could suffer withdrawl symptoms when he stops taking it?
Taking it as prescribed for a short time should not cause addiction or withdrawl symptoms. He may get diarraeh after stopping the med and may be a little cranky.. He should be fine.. a short time of a week or two should not be a problem..
It may constipate him, as the one thing I DO know is that codeine is very constipating ( is that even a word, LOL????). Ask Duchess Golden...lic psych and knows ALOT about addiction, and just to be safe ( even though I don't doubt anyone on this forum) I would ask her! Make a separate post to her and she'll get back to you, I'm sure!
My EX friend, had a little 3 yr old girl that broke her arm really bad. She was on liquid hydrocodone all the time, for over a month, and stopped it suddenly, and had not one single issue.
He'll be just fine. And, liquid tylenol w/codeine, is soooooo weak. It takes three full teaspoons, to equal one tylenol w/codeine pill.
when i was a child i was addicted to tylenol. I always thought it was the sweet candy like flavor with the sugary consistency but i never knew codeine was in it, that could be part of why i always faked stomach aches for it. i still crave the taste of it to this day, 8 years later
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.